Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 354, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 30, 2012, 9:44 PM CDT for Coffee County, Dale County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 30, 2012, 10:14 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Coffee County, AL, Dale County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
341
WUUS52 KTAE 310244
SVRTAE
ALC031-045-310330-
/O.NEW.KTAE.SV.W.0354.120731T0244Z-120731T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 PM CDT MON JUL 30 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
NORTHWESTERN DALE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 1030 PM CDT
* AT 942 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLOWERS
CROSSROADS...AND MOVING SOUTH AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILKINSTOWN...ROETON...HWY 231 PEA RIVER BRIDGE...CHESTNUT GROVE...
FRISCO...ROCKY HEAD...JACK...JAVA...NEW HOPE...VICTORIA...LOWRY
MILL...GREATER SALEM CHURCH...EANON...ARCUS...WISE MILL...MIXONS
CROSSROADS...CAMP HUMMING HILLS...TABERNACLE...WOODLAND GROVE
CHURCH...CAMP ALAFLO BSA...CLINTONVILLE AND RICHBURG
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3159 8602 3163 8601 3163 8581 3162 8574
3138 8572 3140 8606
TIME...MOT...LOC 0244Z 002DEG 21KT 3165 8587
$$
15-HARRIGAN2 follow-up statements
456 WWUS52 KTAE 310307 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1007 PM CDT MON JUL 30 2012 ALC031-045-310330- /O.CON.KTAE.SV.W.0354.000000T0000Z-120731T0330Z/ COFFEE AL-DALE AL- 1007 PM CDT MON JUL 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR WEST CENTRAL DALE AND EAST CENTRAL COFFEE COUNTIES... AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EANON...MOVING SOUTH AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TABERNACLE...CLINTONVILLE AND CAMP ALAFLO BSA && LAT...LON 3156 8589 3158 8574 3138 8572 3139 8590 TIME...MOT...LOC 0307Z 344DEG 19KT 3150 8582 $$ 08-LAMERS
770 WWUS52 KTAE 310314 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1014 PM CDT MON JUL 30 2012 ALC031-045-310323- /O.CAN.KTAE.SV.W.0354.000000T0000Z-120731T0330Z/ COFFEE AL-DALE AL- 1014 PM CDT MON JUL 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DALE AND EAST CENTRAL COFFEE COUNTIES IS CANCELLED... THE STORM THAT HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LEVELS. PARTS OF COFFEE AND DALE COUNTIES MAY STILL SEE SOME STRONG STORMS WITH GUSTY WINDS AND LIGHTNING OVER THE NEXT 30 TO 60 MINUTES. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT. LAT...LON 3156 8589 3158 8574 3138 8572 3139 8590 TIME...MOT...LOC 0313Z 344DEG 19KT 3147 8581 $$ 08-LAMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 8:54 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 30, 8:54 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 954 PM EDT Mon Jul 30 2012 .NEAR TERM [Until 8 AM Tuesday Morning]... With Strong to Severe Thunderstorms continuing to fire over Southeast Alabama and the Florida Panhandle, have already nudged the grids several times this afternoon and evening to keep the Pops and Weather up to date. Have kept the the Severe Threat in across the western half of the CWA through 05 UTC, with only Isld to Sct weaker storms expected thereafter && .SHORT TERM [8 AM Tuesday Morning Through Wednesday Night]... Previous package and discussion was left as is by the day shift, and it appears to be generally on track with respect to the high Pops on Tuesday (60% across the board), and lower Pops on Wednesday (30-40%) as the MCS threat should diminish by mid week. The only changes worth considering at this time would be to expand the threat for Severe Weather on Tuesday to include the entire CWA (as SPC has expanded the Slight Risk quite a bit in area), and possibly increase Pops up a bit as well, but will leave for the Mid shift to make the final call. && .LONG TERM [Thursday through Monday]... The upper level anticyclone that will be anchored near the TX- NM border in the short term should begin to weaken and broaden out from west-to-east across the Southern US on Thursday. Therefore, the northwest flow in the mid- upper levels should begin to break down later on Thursday, but especially by Friday. This should return the area to a lighter flow pattern overall, and Pops should begin to follow a more typical diurnal trend for the summer months. For Wednesday Night and Thursday, Pops were kept fairly even from the overnight into the daytime period to account for the potential for any shortwaves moving SE around the eastern periphery of the anticyclone, and produce some overnight convection. From Friday into Monday, we still appear to be near a weakness in the upper level ridge with slightly lower heights and slightly higher mean vorticity. Therefore, it is possible that the weather will remain somewhat unsettled into next weekend. 1000-500mb thicknesses and 850mb temperatures remain fairly consistent or even decrease slightly at times over the extended period, so temperatures were kept fairly consistent as well: highs in the low 90s and lows around 73-74. && .AVIATION [Beginning 01Z Tuesday]... Last convective tempos for showers and storms for tonight should be at at VLD and DHN, with MVFR restrictions expected at all of the terminals later tonight (except for IFR at VLD). With yet another MCS on the docket for Tuesday, could see close to a repeat performance, but the timing is more uncertain. Based the timing for convection on the 00 UTC package close (within 2-3 hrs after) to our 18 UTC local WRF run, but since it killed off this evening's convection too soon, this may need to be pushed back even further. && .MARINE... An east to west oriented high pressure ridge will remain south of the coastal waters through the week, providing the region with southwest to west winds. Winds and seas will be slightly higher than typical summertime levels through Wednesday, due to the close proximity of a low pressure trough to the north. However, they will remain well below advisory levels. Winds and seas will return to low levels by the end of the week. && .FIRE WEATHER... Relative humidity levels are expected to remain above critical thresholds for the next several days, so red flag conditions will remain highly unlikely. && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Gould SHORT TERM...Gould LONG TERM...Lamers AVIATION...Gould MARINE...Gould/Fournier FIRE WEATHER...Gould
Hazardous weather outlook, Jul 30, 8:17 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 917 PM EDT MON JUL 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-311100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 917 PM EDT MON JUL 30 2012 /817 PM CDT MON JUL 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY... .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN DURING THE OVERNIGHT HOURS TONIGHT. THE SEVERE STORM THREAT SHOULD GRADUALLY DIMINISH...BUT IT WILL RETURN AGAIN ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... CONDITIONS APPEAR FAVORABLE FOR A MORE ORGANIZED SEVERE STORM THREAT ON TUESDAY OR TUESDAY NIGHT THAN WHAT WE NORMALLY HAVE ON A TYPICAL SUMMER DAY. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS...BUT DETAILS ARE NOT CLEAR AT THIS TIME. STAY TUNED FOR UPDATES. OTHERWISE...A MORE SEASONAL SUMMERTIME PATTERN IS LIKELY TO RETURN WEDNESDAY...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND LESS OF A CHANCE FOR ORGANIZED SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON TUESDAY. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED IF A WATCH...WARNING...OR ADVISORY IS ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. DVD/FOURNIER
In the hours before
Local storm report, Jul 30, 7:02 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
802 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING LEVEL PLAINS 31.30N 85.78W
07/30/2012 DALE AL 911 CALL CENTER
HOUSE HIT BY LIGHTNING IN LEVEL PLAINS
0745 PM TSTM WND DMG LEVEL PLAINS 31.30N 85.78W
07/30/2012 DALE AL 911 CALL CENTER
AT LEAST TWO TREES DOWN IN LEVEL PLAINS AND NO POWER IN
THE AREA.
&&
DVDLocal storm report, Jul 30, 7:22 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL HARTFORD 31.11N 85.69W
07/30/2012 E1.00 INCH GENEVA AL PUBLIC
QUARTER SIZE HAIL ESTIMATED BY PUBLIC IN HARTFORD.
&&
DVDLocal storm report, Jul 30, 7:26 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
826 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HAIL 6 SSW PINCKARD 31.24N 85.60W
07/30/2012 E1.00 INCH HOUSTON AL TRAINED SPOTTER
QUARTER SIZE HAIL NEAR INTERSECTION OF HIGHWAY 84W AND
CUMBI ROAD.
&&
DVDLocal storm report, Jul 30, 7:39 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL SLOCOMB 31.11N 85.59W
07/30/2012 E1.75 INCH GENEVA AL PUBLIC
PUBLIC ESTIMATED GOLF BALL SIZE HAIL IN SLOCOMB. REPORTED
VIA FACEBOOK.
&&
DVDLocal storm report, Jul 30, 7:46 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL DUNDEE 31.12N 85.67W
07/30/2012 E1.00 INCH GENEVA AL PUBLIC
PICTURE OF HAIL ESTIMATED AT QUARTER SIZE FROM THE DUNDEE
AREA ON FACEBOOK.
&&
DVDLocal storm report, Jul 30, 8:19 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 PM EDT MON JUL 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL WICKSBURG 31.21N 85.62W
07/30/2012 E1.50 INCH HOUSTON AL PUBLIC
HAIL LARGER THAN COINS REPORTED IN WICKSBURG.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:16 PM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 44 min |
| Jul 30, 7:20 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 40 min |
| Jul 30, 8:00 PM CDT | Areal Flood Advisory | TAE | Coffee | 3 hr |
| Jul 30, 8:40 PM CDT | Flash Flood Warning | TAE | Coffee | 2 hr |
| Jul 30, 9:41 PM CDT | Areal Flood Advisory | TAE | Coffee | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.